Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 5, 2011, 10:21 AM CDT for Scott County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 10:21 AM CDT (15:21 UTC)
- Expired
- Jul 5, 2011, 10:50 AM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411
WWUS84 KJAN 051521
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE JUL 5 2011
MSZ050-051550-
SCOTT MS-
1021 AM CDT TUE JUL 5 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF HILLSBORO AT 1021
AM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
STRONG WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.
PEOPLE IN NORTHERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3243 8936 3239 8964 3257 8969 3258 8967
3258 8963 3258 8940
TIME...MOT...LOC 1521Z 257DEG 5KT 3250 8956
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:40 AM CDT, 41 minutes earlier.
Area forecast discussion, Jul 5, 9:40 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 940 AM CDT TUE JUL 5 2011 .UPDATE...LOTS OF CHANGES WITH THIS MORNING UPDATE WITH THE MAIN ELEMENTS BEING RAISING POPS FOR THIS MORNING AND LOWERING TEMPS FOR TODAY. TO START...MORNING ANALYSIS SHOWS A LEFT OVER SHEAR AXIS DRAPED ACROSS THE CWA WITH 1 OR 2 MCV'S EMBEDDED IN THIS AXIS. THESE FEATURES ARE PROVIDING LIFT WHICH IS LEADING TO THE CLOUDY CONDITIONS ACROSS MOST OF THE CENTRAL CWA. ADDITIONALLY...THERE IS ENOUGH LIFT TO SUPPORT CONVECTION ALREADY THIS MORNING. IT APPEARS AS THE MAIN PRECIP AREA THROUGH MIDDAY/EARLY AFTERNOON WILL BE WITHIN A ZONE FROM COLUMBUS TO JACKSON TO WINNSBORO. I HAVE INCREASED POPS WITHIN THAT AREA...BUT MAY HAVE TO INCREASE FURTHER IF THE UP SWING TREND CONTINUES. AS FOR STRONG/SVR RISK...THIS RISK IS MUCH MORE LIMITED TODAY THAN YESTERDAY AND LIKELY MORE CONFINED TO THE E-CENTRAL AND SE. THE REASON FOR THAT IS THOSE AREAS WILL HAVE THE OPPORTUNITY FOR MORE HEATING WHICH WILL RESULT IN MORE INSTABILITY. PRODUCTS WILL BE UPDATED TO FOCUS THAT RISK MORE ACROSS THE SE/E-CENTRAL AREAS RATHER THAN THE ENTIRE CWA. THE OTHER BIG CHANGE WAS TO TEMPS...DUE TO CLOUDY CONDITIONS AND MORE COVERAGE OF PRECIP...IT WILL BE TOUGH FOR AREA TO REACH THE LOWER 90S...MUCH LESS THE MID/UPPER 90S. BIG CHANGES WERE MADE TO THE AREAS WHERE THE CURRENT CLOUD COVER/PRECIP EXISTS AND HAVE HIGHS 88-90 DEGREES. LOCATIONS OUTSIDE THAT ZONE...COULD SEE ENOUGH SUN TO SUPPORT LOWER 90S BEFORE CONVECTION DEVELOPS. THAT SHOULD COVER THE MAIN CHANGES FOR NOW...EXPECT MORE UPDATES (LIKELY WITH PRECIP CHANCES) THIS MORNING AND DURING THE DAY. /CME/ && .AVIATION...LOTS OF MID LEVEL CLOUDS AFFECTING THE AERODROME THIS MORNING...ALTHOUGH SITES HBG/PIB IN SOUTHEASTERN MS ARE RELATIVELY CLEAR. EXPECTING SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS TO AFFECT AREAS OUTSIDE OF SOUTHEASTERN MS THROUGH EARLY TO MID AFTERNOON...WITH SHOWERS AND STORMS HOLDING OFF MAINLY UNTIL THIS AFTERNOON AND EARLY THIS EVENING IN SOUTHEAST MS. ANY THUNDERSTORMS WILL DEFINITELY HAVE THE POTENTIAL TO PRODUCE MVFR TO LOCALLY AND BRIEF IFR CONDITIONS...ALTHOUGH CONDITIONS SHOULD OTHERWISE BE VFR THROUGH THIS EVENING. WINDS WILL TEND TO BE LIGHT AND RATHER VARIABLE IN THE MIDST OF TROUGH AXIS OVERHEAD. EXPECT A FEW PATCHES OF MVFR FLIGHT CATS LATE TONIGHT DUE TO LOW CLOUDS AND/OR LIGHT FOG. TOMORROW SHOULD FEATURE ADDITIONAL DECENT RAIN CHANCES ACROSS THE REGION. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 89 71 95 72 / 41 24 27 24 MERIDIAN 89 69 95 70 / 49 26 26 20 VICKSBURG 89 71 94 70 / 57 37 25 24 HATTIESBURG 93 72 95 72 / 52 22 44 28 NATCHEZ 89 71 92 71 / 38 33 37 24 GREENVILLE 92 72 95 73 / 32 36 20 18 GREENWOOD 89 70 95 71 / 37 34 21 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/BB
Hazardous weather outlook, Jul 5, 6:30 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 630 AM CDT TUE JUL 5 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 630 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS AROUND 60 MPH...QUARTER SIZE OR LARGER HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE SLOW MOVEMENT OF STORMS MAY ALSO PRODUCE BRIEF PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Jul 5, 9:36 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 NW PROSPECT 32.60N 89.31W
07/04/2011 NESHOBA MS EMERGENCY MNGR
HALF A METAL AND WOOD ROOF WAS REMOVED FROM A SHED. A
POWER LINE WAS ALSO DOWN WITH A COUPLE TREES.
&&
CMELocal storm report, Jul 5, 9:56 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 7 E MACON 33.11N 88.44W
07/04/2011 NOXUBEE MS EMERGENCY MNGR
REPORTS OF TREES DOWN ON HIGHWAY 14.
&&
DCOXLocal storm report, Jul 5, 10:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 4 SW PRENTISS 31.56N 89.92W
07/04/2011 E1.00 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
QUARTER HAIL ON BURKETT RD
&&
CMESpecial weather statement, Jul 5, 10:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE JUL 5 2011
MSZ050-051550-
SCOTT MS-
1021 AM CDT TUE JUL 5 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF HILLSBORO AT 1021
AM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
STRONG WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.
PEOPLE IN NORTHERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3243 8936 3239 8964 3257 8969 3258 8967
3258 8963 3258 8940
TIME...MOT...LOC 1521Z 257DEG 5KT 3250 8956
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 38 min |
| Jul 4, 7:18 PM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
| Jul 4, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 48 min |
| Jul 4, 7:51 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 39 min |
| Jul 4, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 49 min |
| Jul 4, 8:36 PM CDT | Special Weather Statement | JAN | Warren | 29 min |
| Jul 5, 11:43 AM CDT | Special Weather Statement | JAN | Jasper | 47 min |
| Jul 5, 11:45 AM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 5, 12:21 PM CDT | Special Weather Statement | JAN | Jones | 59 min |
| Jul 5, 12:27 PM CDT | Special Weather Statement | JAN | Jasper | 58 min |
| Jul 5, 1:03 PM CDT | Special Weather Statement | JAN | Lauderdale | 42 min |
| Jul 5, 1:15 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jul 5, 1:36 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Jul 5, 1:58 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 47 min |
| Jul 5, 3:05 PM CDT | Special Weather Statement | JAN | Franklin | 30 min |
| Jul 5, 6:22 PM CDT | Special Weather Statement | JAN | Oktibbeha | 38 min |
| Jul 4, 7:27 PM CDT | Special Weather Statement | JAN | Richland | 28 min |
| Jul 4, 8:09 PM CDT | Special Weather Statement | JAN | East Carroll | 31 min |
| Jul 4, 8:49 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.